Alert archive / Florida / Small Craft Advisories in 2018

Small Craft Advisory 23, NWS Melbourne, FL

March 29, 2018

NWS Melbourne, FL issued this small craft advisory at Mar 29, 2018, 3:57 AM EDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Mar 29, 2018, 3:57 AM EDT (07:57 UTC)
Expired
Mar 30, 2018, 4:00 AM EDT
In force
24 hr
Issued by
NWS Melbourne, FL

The text

As transmitted.

443 
WHUS72 KMLB 290757
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
357 AM EDT Thu Mar 29 2018

AMZ550-552-300200-
/O.CAN.KMLB.SW.Y.0003.000000T0000Z-180330T0200Z/
/O.NEW.KMLB.SC.Y.0023.180329T0757Z-180330T0200Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
357 AM EDT Thu Mar 29 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...

The National Weather Service in Melbourne has issued a Small
Craft Advisory, which is in effect until 10 PM EDT this evening.
The Small Craft Advisory for hazardous seas has been cancelled. 

* WINDS...Southeast to south 15 to 20 knots.

* WAVES/SEAS...6 to 8 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Small Craft Advisory is for winds up to 20 knots combined with
large northeast swells, which will produce hazardous wave 
conditions to small craft. Inexperienced mariners...especially 
those operating smaller vessels should avoid navigating in these 
conditions.

&&

$$

AMZ555-570-572-575-300800-
/O.CAN.KMLB.SW.Y.0003.000000T0000Z-180330T0800Z/
/O.NEW.KMLB.SC.Y.0023.180329T0757Z-180330T0800Z/
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
357 AM EDT Thu Mar 29 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT FRIDAY...

The National Weather Service in Melbourne has issued a Small
Craft Advisory, which is in effect until 4 AM EDT Friday. The
Small Craft Advisory for hazardous seas has been cancelled. 

* WINDS...Southeast to south 15 to 20 knots.

* WAVES/SEAS...7 to 10 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Small Craft Advisory is for winds up to 20 knots combined with
large northeast swells, which will produce hazardous wave 
conditions to small craft. Inexperienced mariners...especially 
those operating smaller vessels should avoid navigating in these 
conditions.

&&

$$
1 follow-up statement
512 
WHUS72 KMLB 300206
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
1006 PM EDT Thu Mar 29 2018

AMZ550-552-300315-
/O.EXP.KMLB.SC.Y.0023.000000T0000Z-180330T0200Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
1006 PM EDT Thu Mar 29 2018

...SMALL CRAFT ADVISORY HAS EXPIRED...

SMALL CRAFT SHOULD EXERCISE CAUTION OVERNIGHT.

$$

AMZ555-570-572-575-300800-
/O.CON.KMLB.SC.Y.0023.000000T0000Z-180330T0800Z/
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
1006 PM EDT Thu Mar 29 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT FRIDAY...

* WINDS...South 15 to 20 knots.

* WAVES/SEAS...6 to 9 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Small Craft Advisory is for winds up to 20 knots combined
with large northeast swells, which will produce hazardous wave
conditions to small craft. Inexperienced mariners...especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 28, 8:45 PM EDT, 7 hours 12 minutes earlier.

Area forecast discussion, Mar 28, 8:45 PM EDT, 7 hours 12 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
845 PM EDT Wed Mar 28 2018

.UPDATE...
Surface high pressure east of the state will continue a mild
southeast flow overnight. Winds will drop off to around 5 mph across
the interior and 5-10 mph along the immediate coast. Evening updates
have pulled High Rip Current Risk headlines otherwise made little
change to going forecast with ZFP/grid updates. Lows will be in the
upper 50s to lower 60s across much of east central Florida.

&&

.AVIATION...
VFR conds with some scattered marine stratocu possible from KVRB-
KSUA overnight. SSE winds will be somewhat gusty by Thu aftn to 18-
23 knots for KMCO-KSFB and cstl terminals. Dry mid levels will keep
conds VFR on Thu.

&&

.MARINE...
NE swells are running slightly below guidance heights from the
WaveWatch at Buoy 41009 this evening around 7 ft but still should
build another foot or two overnight. SE winds around 15 knots with
the moderate to large northeast swells will make conditions
hazardous for small craft and will continue SCA for Hazardous Seas.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  59  83  64  83 /   0  10  10  30
MCO  60  86  65  86 /   0  10  10  20
MLB  60  82  65  85 /   0  10  10  10
VRB  59  82  65  85 /   0  10  10   0
LEE  61  87  66  84 /   0  10  10  40
SFB  60  86  65  84 /   0  10  10  30
ORL  62  86  65  86 /   0  10  10  20
FPR  61  82  63  84 /   0  10  10   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...High Surf Advisory until 10 AM EDT Thursday for Coastal Volusia
     County-Indian River-Martin-Northern Brevard County-Southern
     Brevard County-St. Lucie.

AM...Small Craft Advisory for hazardous seas until 10 PM EDT Thursday
     for Flagler Beach to Volusia-Brevard County Line 0-20 nm-
     Volusia-Brevard County Line to Sebastian Inlet 0-20 nm.

     Small Craft Advisory for hazardous seas until 4 AM EDT Friday
     for Flagler Beach to Volusia-Brevard County Line 20-60 nm-
     Sebastian Inlet to Jupiter Inlet 0-20 nm-Sebastian Inlet to
     Jupiter Inlet 20-60 nm-Volusia-Brevard County Line to
     Sebastian Inlet 20-60 nm.

&&

Volkmer/Sedlock
Hazardous weather outlook, Mar 28, 6:22 PM EDT, 9 hours 35 minutes before
Hazardous Weather Outlook...Updated
National Weather Service Melbourne FL
622 PM EDT Wed Mar 28 2018

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-291000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County-
Northern Lake County-Orange-Seminole-Southern Brevard County-
Osceola-Indian River-Okeechobee-St. Lucie-Martin-
Coastal Volusia County-Southern Lake County-
Northern Brevard County-
622 PM EDT Wed Mar 28 2018

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

.COASTAL FLOOD IMPACT...
Heavy breaking waves will make the surf zone hazardous, as long
period swell heights increase. Minor beach erosion is expected near
the times of high tide. A High Surf Advisory remains in effect.

.WIND AND SEA IMPACT...
Southeast winds up to around 15 knots with increasing long period
swells will create hazardous conditions for small craft operation.
A small craft advisory is in effect for all of the east central
Florida coastal waters.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
Hazardous beach and boating conditions will continue into
Thursday. A small long period swell may linger into the Easter
weekend and continue the risk of life threatening rip currents.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed tonight.

Sedlock

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 3:58 AM EDTRip Current StatementMLBVolusia16 hr

Nearby

Small Craft Advisories in Florida, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.